MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816085100
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a patient sample that had a positive antibody screen on tango infinity when using biotestcell 3.The screening was repeated and yielded a negative.Result.Testing was repeated the next day using the same tango infinity and the same biotestcell 3 vial.All cells were negative.Furthermore all panel cells using biotestcell i-11 plus (please also see related report 9610824-2024-00030) were negative.A consulted reference laboratory identified a warm auto antibody.At the time the customer filed her complaint, the afftected lot of biotestcell 3 was already expired.Therefore our quality control department tested two known antibodies (anti-k, anti-c), a positive control (solidscreen ii control) and a negative control (solidscreen ii negative control) with biotestcell 3, lot 9426011-00 (current lot) and with the complained reagent biotestcell i-11 plus, lot 9422011-00 (see also 9610824-2024- 00030).All reactions of the reagent red blood cells were clearly positive with the corresponding antibody.The positive and negative controls also showed correct results.We did not observe false negative reactions.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected tango infinity instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a patient sample that had a positive antibody screen on tango infinity when using biotestcell 3.The screening was repeated and yielded a negative result.Testing was repeated the next day using the same tango infinity and the same biotestcell 3 vial.All cells were negative.Furthermore, all panel cells using biotestcell i-11 plus (related report 9610824-2024-00030) were negative.A consulted reference laboratory identified a warm auto antibody.At the time the customer filed her complaint, the afftected lot of biotestcell 3 was already expired.Therefore, our quality control department tested two known antibodies (anti-k, anti-c), a positive control (solidscreen ii control) and a negative control (solidscreen ii negative control) with biotestcell 3, lot 9426011-00 (current lot) and with the complained reagent biotestcell i-11 plus, lot 9422011-00 (report 9610824-2024- 00030).All reactions of the reagent red blood cells were clearly positive with the corresponding antibody.The positive and negative controls also showed correct results.We did not observe false negative reactions with the allegedly defective product.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer provided a patient sample for investigational testing.The patient sample was tested with current lots of biotestcell 3 and biotestcell-i 11 plus on tango infinity.All results were negative.Additionally, an antibody screen testing with ih-cell i-ii-iii was manually performed, as well as a dat and an autocontrol.The dat was negative and the autocontrol yielded a weak positive reaction.On tango infinity both results (dat and autocontrol) came up as negative.Data of the affected tango infinity instrument were analyzed.The analysis did not show any signs of an instrument malfunction which would explain the discrepant abscreening tests.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the retention sample of the complained biotestcell 3 lot 9418021-00 could not be tested within its shelf life.Using the current lot of biotestcell 3 and also with biotestcell i-11 plus (report 9610824-2024-00030) we were not able to detect an antibody on the provided patient sample on tango infinity.The provided patient sample showed completely negative results on tango infinity, but a weak positive result was found at the autocontrol with the ih-card method.The patient sample was then used up and no further testing was possible.The analysis of the instrument data did not show any signs of an instrument malfunction.The reported problem is likely related to sample specificities.The instruction for use contained an appropriate note in the section limitations: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies.".

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19803857
Report Number9610824-2024-00029
Device Sequence Number18237703
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)240701(10)9418021-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue Number816085100
Device Lot Number9418021-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL I-11 PLUS, LOT 9422011-00; BIOTESTCELL I-11 PLUS, LOT 9422011-00; TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown